MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366450
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation.Retention samples were selected from bd inventory for evaluation/testing and upon completion, no issues were observed relating to stopper pullout as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.
 
Event or Problem Description
It was reported that the bd vacutainer® k3 edta (k3e) blood collection tube did not meet the mean force specification for stopper removal/loose closure before use during r&d testing.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: during r&d testing, we observed some tubes with 2nd time stopper removal forces that did not meet the minimum force specification.We also observed 1 batch of tubes that did not meet the mean force specification.The product information is listed below.Catalog #366430, batch #9095718, test date: (b)(6) 2019, data review date: 14 oct 2019.Observation did not meet minimum force specification.366668, 9122779, (b)(6) 2019, 14 oct 2019.Did not meet minimum force specification.367729, 9184898, (b)(6) 2019, 14 oct 2019.Did not meet minimum force specification.366450, 9095722, (b)(6) 2019, 14 oct 2019.Did not meet mean force specification.

Brand Name
BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key9250805
Report Number1917413-2019-02267
Device Sequence Number16994976
Product Code JKA
UDI-Device Identifier50382903664509
UDI-Public50382903664509
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue Number366450
Device Lot Number9095722
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;